MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) EXCEL 23KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) EXCEL 23KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2600
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the cusa excel 23khz straight handpiece (c2600) failed on first use after set up, resulting in 30 minutes surgical delay due to the faulty device.The issue occurred when the patient was already anesthetized; however, there was no injury or harm to the patient.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel 23khz straight handpiece (c2600) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the investigation of the unit confirms the customer's complaint: the housing has a crack because it was twisted in the handpiece housing.The torque base was not (or not correctly) used, which is a user mistake the wire on coil form side was broken and needs to be resoldered.The housing and all o-rings must be replaced, and a full function test including calibration and safety test according to the manufacturer's guidelines must be performed.To resolve the issues, all wires on the coil form have been resoldered, the housing and all o-rings have been replaced, and a full function test including calibration and safety test according to the manufacturer's guidelines has been performed.Root causes - the root causes are confirmed as: handpiece overtorquing, broken coil form, and cracked housing: 1) the overtorquing of the handpiece is due to incorrect assembly and disassembly of the handpiece by the customer using the torque wrench.This resulted in the torque wrench misaligning the dot on the handpiece and the handpiece connector.2) root cause of coil form is due to broken solder in the coil form, and 3) root cause of cracked housing is under investigation per corrective and preventative action (capa).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2.Corrected field: h11 (root cause only).See updated/corrected root cause below: root causes are confirmed as: 1) overtorquing - the handpiece is due to incorrect assembly and disassembly of the handpiece by the customer using the torque wrench.This resulted in the torque wrench misaligning the dot on the handpiece and the handpiece connector.2) coilform issue - which is due to broken solder in the coilform.3) cracked housing - this is due to poor blending of the filler fibres and molding process issues allowing voids & defects.Evidence shows that voids and areas of poor material mixing are present in the affected areas.

Brand Name
EXCEL 23KHZ STRAIGHT HANDPIECE EACH1
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22184881
Report Number3006697299-2025-00068
Device Sequence Number15595891
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer07/29/2025
08/25/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/22/2025
09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3006697299-05/29/2024-00
Patient Sequence Number1
Patient SexUnknown